Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Milwaukee, WI

April 10, 2011Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 10, 2011, 8:09 PM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 8:09 PM CDT (01:09 UTC)
Expired
Apr 10, 2011, 9:00 PM CDT
In force
51 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fond du Lac County, WI, Green Lake County, WI

The radar

The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:27 PM CDTTORNADO3 Sse Berlin, WIDELAYED ASSESSMENT. EF0 TORNADO PER SPOTTER AND EMERGENCY MANAGEMENT REPORTS AND RADAR IMAGERY. LASTED ABOUT 2 MINUTES. INITIAL POSITION IN OPEN FARM AREA. TORNADO MOVED NORTHEAST AND ENDED ON MEADOWBROOK ROAD IN GREEN LAKE COUNTY WHERE IT BROKE SOME TREE BRAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:19 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
4.2
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WUUS53 KMKX 110109
SVRMKX
WIC039-047-110200-
/O.NEW.KMKX.SV.W.0022.110411T0109Z-110411T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
  NORTHERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 900 PM CDT

* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTELLO...OR 16 MILES SOUTH OF WAUTOMA...AND MOVING EAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCETON AROUND 815 PM CDT.
  GREEN LAKE AROUND 825 PM CDT.
  RIPON AND BERLIN AROUND 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4390 8888 4390 8840 4393 8840 4384 8840
      4377 8917 4388 8918 4388 8917 4398 8917
      4399 8889
TIME...MOT...LOC 0109Z 256DEG 43KT 4384 8924
WIND...HAIL 60MPH 1.00IN

$$

KUHLMAN
3 follow-up statements
147 
WWUS53 KMKX 110138
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
838 PM CDT SUN APR 10 2011

WIC039-047-110200-
/O.CON.KMKX.SV.W.0022.000000T0000Z-110411T0200Z/
FOND DU LAC WI-GREEN LAKE WI-
838 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GREEN
LAKE AND NORTH CENTRAL FOND DU LAC COUNTIES UNTIL 900 PM CDT...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RUSH
LAKE...OR NEAR RIPON...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
GREEN LAKE AND NORTH CENTRAL FOND DU LAC COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4390 8888 4389 8840 4384 8840 4378 8907
      4388 8907 4392 8889
TIME...MOT...LOC 0139Z 256DEG 43KT 4392 8876
WIND...HAIL 60MPH 1.00IN

$$

KUHLMAN
195 
WWUS53 KMKX 110146
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT SUN APR 10 2011

WIC047-110156-
/O.CAN.KMKX.SV.W.0022.000000T0000Z-110411T0200Z/
GREEN LAKE WI-
846 PM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREEN LAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4380 8885 4390 8886 4389 8840 4384 8840
TIME...MOT...LOC 0146Z 256DEG 43KT 4394 8865

$$

WIC039-110200-
/O.CON.KMKX.SV.W.0022.000000T0000Z-110411T0200Z/
FOND DU LAC WI-
846 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FOND DU LAC COUNTY UNTIL 900 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF RUSH LAKE...OR 9
MILES SOUTHWEST OF OSHKOSH...MOVING EAST AT 50 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FOND DU LAC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4380 8885 4390 8886 4389 8840 4384 8840
TIME...MOT...LOC 0146Z 256DEG 43KT 4394 8865
WIND...HAIL 60MPH 0.75IN

$$

KUHLMAN
845 
WWUS53 KMKX 110201
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT SUN APR 10 2011

WIC039-110210-
/O.EXP.KMKX.SV.W.0022.000000T0000Z-110411T0200Z/
FOND DU LAC WI-
901 PM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FOND DU LAC
COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH OTHER THUNDERSTORMS 
IN SOUTHWEST FOND DU LAC COUNTY BETWEEN BRANDON AND LAGODA.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 4380 8885 4390 8886 4389 8840 4384 8840
TIME...MOT...LOC 0200Z 256DEG 43KT 4394 8841

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:29 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 10, 3:29 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT SUN APR 10 2011

.VERY SHORT TERM...LATE AFTERNOON THROUGH MONDAY. FORECAST
CONFIDENCE...MEDIUM

VERY WARM AND MOIST AIR MASS FOR EARLY APRIL IN PLACE ACROSS SRN WI
THIS AFTERNOON AHEAD OF APPROACHING STRONG LOW PRESSURE. WITH THE
WARM FRONT WELL TO THE NORTH ACROSS FAR NW WI AND THE WESTERN UPPER
PENINSULA OF MI...AND THE COLD FRONT STRETCHING FROM SE MN THROUGH
CENTRAL IA...THE FORECAST AREA IS RIGHT SMACK IN THE WARM SECTOR OF
THIS SYSTEM. MIXED LAYER CAPES HAVE INCREASED TO 1500-2000 J/KG AS
THE ATMOSPHERE CONTINUES TO DESTABILIZE. TONS OF SHEAR...WITH 0-6 KM
VALUES CURRENTLY 55-65 KTS...AND MAY INCREASE TO 75 KTS BEFORE
STORMS GET GOING. ATMOSPHERE REMAINS PRETTY CAPPED FOR THE
MOMENT...BUT APPROACHING JET STREAK SHOULD AID IN WEAKENING THE CAP
LATER THIS AFTERNOON. HIGH RES RAPID REFRESH AND LOCAL WRF MODEL
BRING STORMS INTO THE WEST BY 7 PM THIS EVENING...WITH THE
CONVECTION EXITING THE EAST BY MIDNIGHT OR SHORTLY THERE AFTER AS
THE COLD FRONT CLEARS SRN WI.

GIVEN THE SETUP...THE STORM MODE STILL LOOKS TO BE SUPERCELLS...WITH
GENERAL SCATTERED COVERAGE. DID NOT RAISE LIKELY POPS WITH DISCRETE
NATURE OF THE CELLS...BUT ENTIRE AREA AT RISK FOR SEVERE STORMS LATE
AFTERNOON THROUGH THE EVENING...THE BEST CHANCE ACROSS THE NW CWA
WHERE SPC IS MAINTAINING A MODERATE RISK FOR SEVERE STORMS. STRONG
AND LONG LIVED TORNADOES...LARGE HAIL...AND DAMAGING WINDS WILL ALL
BE THREATS WITH THESE STORMS.

TEMPS WILL COOL THROUGH THE REMAINDER OF THE NIGHT BEHIND THE COLD
FRONT...WITH NEAR SEASONABLE HIGHS ON MONDAY. MODELS HAVE BACKED WAY
OFF ON THE POTENTIAL FOR RAIN SHOWERS TOMORROW. NAM AND GFS
SOUNDINGS ARE PRETTY DRY AND MAV/MET POPS ARE QUITE LOW. CHOPPED
LIKELY POPS DOWN TO LOWER CHANCE FOR NOW...WITH SOME SHOWER
POTENTIAL LINGERING. POPS MAY NEED BE TO BE LOWERED MORE LATER IF
CURRENT TREND PERSISTS.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE
MEDIUM TO HIGH.

QUIET WEATHER THROUGH WEDNESDAY AS RIDGING BUILDS INTO REGION. SHORT
WAVE TROUGH AND ATTENDANT SURFACE LOW TRACK ACROSS SOUTHERN CANADA
TUESDAY/TUESDAY NIGHT...WITH A TRAILING COLD FRONT/SURFACE TROUGH
SAGGING INTO CENTRAL TO SOUTHWEST WISCONSIN BY WEDNESDAY EVENING.
MODEL PRECIPITATION TIED CLOSELY TO FRONTOGENETIC FORCING ALONG
SURFACE BOUNDARY/TROUGH WHICH REMAINS NORTHWEST OF FORECAST AREA
THROUGH THE DAY WEDNESDAY. THE GFS DOES BRING QPF INTO THE WESTERN
CWA...BUT THIS LOOKS TO BE ASSOCIATED WITH VORT MAX THAT APPEARS TO
BE OVERDONE BY CONVECTIVE FEEDBACK SO WILL LEAVE DRY FOR NOW.

COLDEST TEMPERATURES MONDAY NIGHT/TUESDAY MORNING WITH LIGHT WINDS
AND CLEAR SKIES UNDER SURFACE RIDGE AXIS...WITH FORECAST SOUNDINGS
SUPPORTING LOW TO MID 30S. WARMING TUESDAY ON DEVELOPING
SOUTH/SOUTHWEST WINDS AND MIXING UP TO +4C TO +5C 850 MB
TEMPERATURES YIELDS MID 60S IN THE WEST...WHILE +3C IN THE EAST WILL
PRODUCE HIGHS AROUND 60...THOUGH WEAK PRESSURE GRADIENT WILL ALLOW
LAKE BREEZE TO INTRUDE WEST AT LEAST TO THE KETTLE MORAINE IN THE
AFTERNOON HOLDING HIGHS IN THE 50S.

A BIT MORE NEAR-SURFACE MIXING WILL KEEP LOWS TUESDAY NIGHT IN THE
LOW 40S WEST AND UPPER 30S EAST...WITH HIGHS CLIMBING INTO THE 60S
EVERYWHERE THOUGH AFTERNOON COOLING ALONG THE LAKE WITH DEVELOPING
LAKE BREEZE.

.LONG TERM...

&&

.AVIATION...WEDNESDAY NIGHT THROUGH SUNDAY.

MAIN FEATURE OF INTEREST FOR THIS TIME PERIOD IS THE CUT-OFF LOW
DEVELOPING OVER THE CENTRAL U.S. ON FRIDAY. MID-RANGE MODELS HAVE
SLOWED TIMING...BUT STILL TAKE NEARLY STACKED SYSTEM ACROSS N
CENTRAL IL INTO NRN INDIANA FRIDAY NIGHT INTO SATURDAY. LEAD SHORT
WAVE WILL BRING FIRST ROUND OF PRECIPITATION WEDNESDAY NIGHT INTO
THURSDAY...THEN SAGGING BAROCLINIC ZONE STALLS OVER SOUTHERN
WISCONSIN WITH CONVERGENCE FROM PERSISTENT SOUTHERLY FLOW IMPINGING
ON THE STALLED BOUNDARY KEEPING CHANCE OF PRECIPITATION IN FORECAST
THROUGH THURSDAY. EXPECT PERIODS OF RAIN/RAIN SHOWERS WITH VORTICITY
MAXIMA ROTATING AROUND CLOSED SYSTEM INTO SATURDAY. MODEL SOUNDINGS
INDICATED POTENTIAL FOR SNOW SATURDAY NIGHT IN COLD AIR ADVECTION
BEHIND DEPARTING LOW. WILL ADD A MIX OF RAIN AND SNOW FOR SATURDAY
NIGHT FOR NOW. SYSTEM PULLS FAR ENOUGH AWAY FOR A DRY BUT COOL
SUNDAY.

&&

.AVIATION...

VFR CONDITIONS EXPECTED THIS EVENING AND INTO TONIGHT...EXCEPT FOR
IN SHOWERS AND STORMS...WHERE MVFR CIGS/VSBYS POSSIBLE...OR EVEN
IFR VSBYS IN HEAVIER RAIN. STORMS EXPECTED TO FIRE IN THE WEST BY
00Z...CLEARING THE EAST BY AROUND 06Z. COVERAGE WILL LIKELY BE
SCATTERED...WITH THE STORM MODE EXPECTED TO BE SUPERCELLS. STORMS
WILL HAVE THE POTENTIAL TO BE SEVERE. MVFR CIGS LIKELY TO MOVE IN
LATER TONIGHT WITH COLD AIR ADVECTION...PROBABLY PERSISTING INTO MID
OR LATE MONDAY MORNING. BREEZY WINDS WILL CONTINUE THROUGH TOMORROW.

&&

.MARINE...

BREEZY SOUTHERLY WINDS WILL PERSIST THROUGH THE EVENING AHEAD OF
APPROACHING LOW PRESSURE SUNDAY MORNING...WITH GUSTS TO 25 OR 30
KNOTS. WINDS WILL BECOME WEST TO NORTHWEST ON MONDAY...REMAINING
BREEZY INTO THE EVENING. THUS WILL CONTINUE SMALL CRAFT ADVISORY
INTO MONDAY EVENING.

IN ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE.

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT MONDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...09/REM
VERY SHORT TERM/AVIATION/MARINE...07/DDV
Hazardous weather outlook, Apr 10, 3:59 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SUN APR 10 2011

WIZ046-047-051-052-056>060-062>072-112100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
359 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR NORTHERN
SECTIONS OF SOUTH CENTRAL WISCONSIN...AND NORTHWEST SECTIONS OF
SOUTHEAST WISCONSIN LATE THIS AFTERNOON INTO THE EVENING...AS
STRONG LOW PRESSURE MOVES NORTHEAST THROUGH THE UPPER MISSISSIPPI
RIVER VALLEY. THIS AREA INCLUDES LONE ROCK...MADISON...BARABOO...
PORTAGE...GREEN LAKE...BEAVER DAM AND FOND DU LAC. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE REMAINDER OF SOUTHERN
WISCONSIN.

THERE IS A TORNADO WATCH FOR LOCATIONS ALONG AND NORTH OF A LONE
ROCK TO CAMPBELLSPORT LINE UNTIL 11 PM CDT.

THE STRENGTH OF THIS WEATHER SYSTEM...INSTABILITY AND WIND
SHEAR...COULD PRODUCE DAMAGING WINDS...LARGER THAN GOLF BALL SIZE
HAIL...AND TORNADOES...WITH THE BEST CHANCE IN THE AREA COVERED BY
THE MODERATE RISK.

ANYONE WITH PLANS ACROSS THE REGION LATE THIS AFTERNOON AND
EVENING WILL NEED TO MONITOR THE SEVERE WEATHER SITUATION CLOSELY.

AN AIR QUALITY ADVISORY IS IN EFFECT FOR COLUMBIA...SAUK AND DANE
COUNTIES UNTIL 11 PM TONIGHT FOR PARTICLE POLLUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING.

LMZ643>646-112100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS COULD
BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 33 KNOTS AND
LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTH WINDS WITH GUSTS TO
30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE WILL RESULT
IN BLUSTERY SOUTHWEST TO WEST WINDS ON MONDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 10, 7:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
751 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     LONE ROCK AIRPORT       43.21N 90.19W
04/10/2011  M49 MPH          SAUK               WI   ASOS

&&

WIMBERLEY
Special weather statement, Apr 10, 7:52 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
752 PM CDT SUN APR 10 2011

WIZ056-062-063-067>069-110145-
DANE-GREEN-IOWA-LAFAYETTE-ROCK-SAUK-
752 PM CDT SUN APR 10 2011

...STRONG THUNDERSTORM MOVING THROUGH IOWA COUNTY INTO DANE COUNTY...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF SAUK CITY TO 8 MILES NORTHWEST OF DARLINGTON...MOVING EAST AT 45
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BLUE MOUND STATE PARK AND MAZOMANIE BY 800 PM CDT...
  SAUK CITY AND YELLOWSTONE LAKE STATE PARK BY 805 PM CDT...
  MOUNT HOREB AND BLANCHARDVILLE BY 810 PM CDT...
  CROSS PLAINS BY 815 PM CDT...
  MIDDLETON BY 820 PM CDT...
  WAUNAKEE AND VERONA BY 825 PM CDT...
  WINDSOR AND DE FOREST BY 830 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:05 PM CDTSevere Thunderstorm WarningMKXSauk40 min
Apr 10, 7:41 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette, Sauk49 min
Apr 10, 8:23 PM CDTTornado WarningMKXFond du Lac, Green Lake22 min
Apr 10, 10:05 PM CDTSpecial Marine WarningMKX94 min
Apr 10, 10:21 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha24 min
Apr 10, 10:34 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth26 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.